Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 282, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2014, 3:10 PM MDT for Cherry County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 8, 2014, 4:00 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS53 KLBF 082110
SVRLBF
NEC031-082200-
/O.NEW.KLBF.SV.W.0282.140808T2110Z-140808T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 500 PM CDT/400 PM MDT/
* AT 407 PM CDT/307 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF VALENTINE TO 8 MILES
SOUTH OF VALENTINE TO 10 MILES SOUTHWEST OF MERRITT RESERVOIR
DAM...AND MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SMITH FALLS STATE PARK...SPARKS...BIG ALKALI LAKE STATE WILDLIFE
MANAGEMENT AREA AND WOOD LAKE.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 188 AND 219.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 194 AND 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4301 10021 4248 10019 4256 10079 4300 10055
TIME...MOT...LOC 2110Z 283DEG 23KT 4297 10046 4275 10054
4253 10096
HAIL...1.00IN
WIND...70MPH
$$
ROBERG2 follow-up statements
183
WWUS53 KLBF 082134
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CDT FRI AUG 8 2014
NEC031-082200-
/O.CON.KLBF.SV.W.0282.000000T0000Z-140808T2200Z/
CHERRY NE-
434 PM CDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY COUNTY UNTIL 500 PM CDT/400 PM MDT/...
AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPARKS TO 7 MILES SOUTH OF SMITH FALLS STATE PARK TO
10 MILES NORTH OF VALENTINE NATIONAL WILDLIFE REFUGE...AND MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AND WOOD LAKE.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 188 AND 219.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 194 AND 223.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 135 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4300 10055 4301 10021 4248 10019 4256 10079
TIME...MOT...LOC 2134Z 268DEG 26KT 4299 10022 4279 10033
4266 10066
HAIL...0.75IN
WIND...60MPH
$$
ROBERG880
WWUS53 KLBF 082154
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT FRI AUG 8 2014
NEC031-082203-
/O.EXP.KLBF.SV.W.0282.000000T0000Z-140808T2200Z/
CHERRY NE-
454 PM CDT FRI AUG 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY
WILL EXPIRE AT 500 PM CDT/400 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE
POSSIBLE WITH THUNDERSTORMS NEAR MERRITT RESERVOIR MOVING EAST AT 20
MPH.
LAT...LON 4300 10055 4301 10021 4248 10019 4256 10079
TIME...MOT...LOC 2153Z 268DEG 26KT 4299 10003 4279 10014
4267 10047
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:41 PM MDT, 29 minutes earlier.
Area forecast discussion, Aug 8, 2:41 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT FRI AUG 8 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 340 PM CDT FRI AUG 8 2014 THE CENTER OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST ACROSS SOUTHERN SOUTH DAKOTA TONIGHT. MID LEVEL FLOW HAS INCREASED SOME THIS AFTERNOON ACROSS NORTHERN NEBRASKA JUST TO THE SOUTH OF THE LOW CENTER...WITH THE MERRIMAN PROFILER INDICATING WINDS SPEEDS NEAR 50 KTS AT H500 MB FROM THE SOUTHWEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A SCATTERED FASHION ACROSS CENTRAL AND WESTERN NEBRASKA LATE THIS AFTERNOON AND INTO THE EVENING HOURS TONIGHT. MID LEVEL IS STRONG ENOUGH TO PROMOTE SOME STORM ORGANIZATION...WITH PERHAPS SOME MARGINAL SUPERCELL DEVELOPMENT. HI RES SHORT TERM MODELS SHOW THE BEST STORM ORGANIZATION FROM NORTH CENTRAL NEBRASKA SOUTHEASTWARD INTO THE CENTRAL PORTION OF THE STATE. THIS IS WHERE THE BEST INSTABILITY AXIS CURRENTLY RESIDES...WITH AROUND 2500 J/KG OF SFC BASED CAPE PRESENT. WILL CARRY THE HIGHER POPS NEAR 40 PERCENT THOUGH THIS AREA THROUGH THE EVENING HOURS. AS FAR AS SEVERE STORMS...NOT EXPECTING ANYTHING WIDESPREAD...BUT A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON. MODERATELY STRONG MID LEVEL FLOW WILL ONCE AGAIN ALLOW FOR STORM ORGANIZATION DURING THE LATE AFTERNOON. IN ADDITION LOW LEVEL FLOW WILL BE A LITTLE STRONGER THAN TODAY...SO FEEL THE SLIGHT RISK FOR SEVERE STORMS SPC HAS OUT FOR WEST CENTRAL AND SOUTHWEST NEBRASKA LOOKS GOOD. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 340 PM CDT FRI AUG 8 2014 SATURDAY NIGHT THROUGH MONDAY...AN ORGANIZED DISTURBANCE CURRENTLY LOCATED IN NRN UTAH WILL MOVE INTO WESTERN NEBRASKA SATURDAY AFTERNOON. STORMS DEVELOPING WOULD LIKELY CONGEAL INTO AN MCS OR TWO. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH AVBL PWS OF 1.25 TO 1.5 INCH. GFS AND 12Z ECMWF BOTH HAVE SIMILAR SOLUTIONS. EXPECT AREAS OF HEAVY RAINFALL TO BE LOCATED EAST OF HWY 83 AND SOUTH OF HWYS 2 AND 91. GOOD MODEL AGREEMENT WITH POPS 50 PERCENT MOST AREAS OVERNIGHT. THIS WILL BRING A WEAK COLD FRONT IN FOR SUNDAY WITH HIGHS A FEW DEGREES COOLER FROM 80 TO 85. STILL A 20 TO 30 PERCENT CHANCE SUNDAY MORNING IN THE NORTHEAST...THEN JUST A SLIGHT CHANCE FAR EAT AND FAR WESTERN ZONES IN THE AFTN AND EVENING. THEN FOR MONDAY...SURFACE HIGH PRESSURE WILL RESIDE ACROSS THE NRN PLAINS WITH EASTERLY WINDS DEVELOPING. FLOW ILL BE NORTHWEST ALOFT AND A DRY FORECAST EXCEPT FOR A SLIGHT CHANCE FOR SHERIDAN AND WESTERN CHERRY COUNTY IN THE LEE OF THE BLACK HILLS REGION. MONDAY NIGHT THROUGH FRIDAY...TO BEGIN THIS PERIOD...AN UPPER TROUGH WILL EXTEND ALONG THE COAST OF BRITISH COLUMBIA SOUTH ALONG THE WEST COAST AS AN UPPER RIDGE EXTENDS OVER THE INTERMOUNTAIN WEST. NORTHWEST FLOW ACROSS WESTERN NEBRASKA THROUGH TUESDAY NIGHT. FORECAST IS DRY MONDAY NIGHT AND TUESDAY. A SLIGHT CHANCE FOR ELEVATED THUNDERSTORM DEVELOPMENT TUESDAY NIGHT AS A WARM FRONT ALOFT LIFTS NORTHEAST AND LOW LIL JET DEVELOPS. THE UPPER RIDGE WILL MOVE INTO THE CENTRAL CONUS WEDNESDAY BRINGING WARMER TEMPERATURES AROUND 90 INTO THE WESTERN ZONES. MEANWHILE AN UPPER TROUGH WILL EXTEND FROM HUDSON BAY INTO THE GREAT LAKES AND TENNESSEE VALLEY. A RIDGE RUNNER MCS(S) WILL LIKELY OCCUR WEDNESDAY NIGHT ACROSS PORTIONS OF THE DAKOTAS AND NEBRASKA. THE 12Z ECMWF HAS THE STRONGEST SIGNAL FOR THIS TO OCCUR IN NEBRASKA FOLLOWED BY GFS AND GEM. POPS WEDNESDAY NIGHT FROM 30 PERCENT WEST AND 40 PERCENT EASTERN AREAS. THE UPPER RIDGE TO FLATTEN OUT THURSDAY AND FRIDAY AS AN UPPER TROUGH MOVES INTO THE CNTRL AND NRN PLAINS. HIGHS THURSDAY STILL NEAR 90 WEST...COOLING SLIGHTLY TO THE LOW TO MID 80S BY FRIDAY AS A WEAK COLD FRONT MOVES ACROSS. MAINLY A SLIGHT CHANCE THURSDAY INTO FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 151 PM CDT FRI AUG 8 2014 THE CENTER OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY TRACK ACROSS SOUTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF CENTRAL AND WESTERN NEBRASKA TO THE SOUTH OF THE CENTER THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. THE MOST CONCENTRATED AREA FOR STORMS SHOULD BE ACROSS NORTH CENTRAL NEBRASKA...LIKELY IMPACTING THE KVTN TAF SITE. GENERALLY VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF ANY THUNDERSTORM. WINDS WILL BE LIGHT FROM THE EAST TO SOUTHEAST EXCEPT VARIABLE AND GUSTY NEAR STORMS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Aug 8, 2:34 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI AUG 8 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT FRI AUG 8 2014 /234 PM MDT FRI AUG 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE...GENERALLY ALONG AND EAST OF HIGHWAY 83...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. STORMS ARE ALSO CAPABLE OF VERY HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR WESTERN NEBRASKA LATE SATURDAY AFTERNOON AND EVENING...GENERALLY WEST OF A LINE FROM BROKEN BOW TO VALENTINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT FOR AREAS ALONG AND EAST OF HIGHWAY 83 AND TOMORROW ACROSS THE PANHANDLE AND SOUTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
In the hours before
Special weather statement, Aug 8, 1:30 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT FRI AUG 8 2014 NEZ094-082015- WESTERN CHERRY NE- 130 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 215 PM MDT... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELI...OR 42 MILES EAST OF GORDON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NENZEL... CODY LAKE... CODY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Aug 8, 2:15 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT FRI AUG 8 2014 NEZ005-094-082100- EASTERN CHERRY NE-WESTERN CHERRY NE- 315 PM CDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 400 PM CDT/300 PM MDT/... AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KILGORE...OR 18 MILES WEST OF VALENTINE... MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CROOKSTON... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 174 AND 186. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Local storm report, Aug 8, 3:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 1 NW CROOKSTON 42.94N 100.77W
08/08/2014 E60 MPH CHERRY NE TRAINED SPOTTER
ESTIMATED WIND GUSTS OF AT LEAST 60 MPH
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 8, 1:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 8, 2:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 8, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.